Alert archive / New Mexico / High Wind Warnings in 2009
High Wind Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Feb 26, 2009, 7:52 AM MST. It took effect at Feb 26, 2009, 8:00 AM MST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 7:52 AM MST (14:52 UTC)
- In effect from
- Feb 26, 2009, 8:00 AM MST
- Expired
- Feb 26, 2009, 10:06 AM MST
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 261452 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 752 AM MST THU FEB 26 2009 NMZ005-261700- /O.NEW.KABQ.HW.W.0005.090226T1500Z-090226T1700Z/ NORTHEAST HIGHLANDS- INCLUDING THE CITY OF...LAS VEGAS/RATON 752 AM MST THU FEB 26 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. WEST AND NORTHWEST WINDS WILL CONTINUE TO BLOW AT SPEEDS FROM 20 TO 30 MPH WITH GUSTS AROUND 60 MPH IN COLFAX COUNTY UNTIL MID MORNING. THE STRONGEST WINDS WILL FAVOR THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EASTWARD TO THE UNION COUNTY LINE. THIS INCLUDES THE COMMUNITIES OF RATON...SPRINGER AND WAGON MOUND...AS WELL AS I-25 THROUGH COLFAX COUNTY. FARTHER SOUTH IN MORA COUNTY...WINDS WILL REACH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. DURING THE MID MORNING WIND SPEEDS WILL GRADUALLY DECREASE TO SPEEDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGHOUT NEW MEXICOS NORTHEAST HIGHLANDS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH SOUTH OR EAST WEST ORIENTED ROADS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ 44/43
1 follow-up statement
000 WWUS75 KABQ 261706 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1006 AM MST THU FEB 26 2009 ...STRONG WINDS TO CONTINUE ALONG EASTERN SLOPES OF THE CENTRAL MOUNTAINS... .A STRONG JET STREAK ALOFT WILL CONTINUE TO PUSH OVER NORTHERN AND CENTRAL NEW MEXICO. THIS WILL ALLOW STRONG WINDS ALOFT TO CONTINUE TO MIX DOWN TO THE SURFACE IN AREAS TO THE LEE OF THE CENTRAL MOUNTAINS. STRONGEST WINDS ARE EXPECTED DOWNWIND OF SUMMITS AND RIDGE TOPS AS AIR RAPIDLY DESCENDS DOWN THE EASTERN SLOPES OF THESE PEAKS. WINDS ARE EXPECTED TO DIMINISH SHORTLY AFTER SUNSET. NMZ005-270000- /O.CAN.KABQ.HW.W.0005.000000T0000Z-090226T1700Z/ /O.NEW.KABQ.WI.Y.0010.090226T1706Z-090227T0000Z/ NORTHEAST HIGHLANDS- INCLUDING THE CITY OF...LAS VEGAS/RATON 1006 AM MST THU FEB 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST AND NORTHWEST WINDS WILL CONTINUE TO BLOW AT SPEEDS FROM 20 TO 35 MPH WITH GUSTS TO AROUND 50 MPH IN PORTIONS OF COLFAX...MORA...AND SAN MIGUEL COUNTIES THROUGH THE LATE AFTERNOON. THE STRONGEST WINDS WILL FAVOR EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND AREAS DOWNWIND OF SUMMITS AND RIDGE TOPS. THIS INCLUDES THE COMMUNITIES OF RATON...SPRINGER AND WAGON MOUND...AS WELL AS INTERSTATE 25. AREAS EAST OF THE INTERSTATE 25 CORRIDOR WILL LIKELY SEE WEAKER WINDS WITH THE EXCEPTION OF THE JOHNSON AND BARTLETT MESAS. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ011-012-016>018-270000- /O.NEW.KABQ.WI.Y.0010.090226T1706Z-090227T0000Z/ CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...SANTA ROSA... CARRIZOZO...RUIDOSO...FORT SUMNER 1006 AM MST THU FEB 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG WEST WINDS OF 20 TO 35 MPH WILL DEVELOP BY LATE MORNING OVER MUCH OF CENTRAL NEW MEXICO. THESE STRONG WINDS WILL CONTINUE INTO THE LATE AFTERNOON WITH OCCASIONAL GUSTS UP TO 50 MPH. AREAS MOST LIKELY TO SEE THESE STRONG GUSTS WILL REST DOWNWIND OF SUMMITS AND RIDGE TOPS AS STRONG WINDS ALOFT FLOW DOWN EASTERN SLOPES. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Feb 26, 3:00 AM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Feb 26, 3:00 AM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MST THU FEB 26 2009 .DISCUSSION... ANOTHER DAY OF BREEZY TO WINDY CONDITIONS EXPECTED MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AS A BROAD AND DIFFUSE WIND SPEED MAXIMUM PERSISTS OVER THE STATE IN ZONAL FLOW ALOFT. VERY LOW HUMIDITIES WILL AGAIN RETURN LATE THIS MORNING THROUGH THE AFTERNOON IN CENTRAL AND EASTERN AREAS CAUSING MORE FIRE WEATHER CONCERNS. A WEAK UPPER LEVEL TROUGH WILL CROSS THE CENTRAL ROCKIES NORTH OF NM TODAY...USHERING COOLER TEMPERATURES ALOFT AND SOME COOLING AT THE SURFACE AS WELL. HOWEVER...HIGHS WILL REMAIN 9 TO 18 DEGREES ABOVE NORMAL WITH THE HIGHEST DEVIATIONS IN THE EAST. FEWER HIGH TEMPERATURE RECORDS ARE LIKELY TO BE SET TODAY...WITH THE MOST LIKELY LOCATIONS BEING IN THE ABQ FOOTHILLS...MORIARTY...ROSWELL AND PORTALES. WINDS ALOFT WILL WEAKEN ENOUGH FOR A REPRIEVE FROM FIRE WEATHER CONCERNS FRIDAY THROUGH THE WEEKEND. A WEAK BACK DOOR COLD FRONT WILL DROP THROUGH THE PLAINS TONIGHT...BEFORE A STRONGER FRONT DROPS SOUTHWARD THROUGH THE ENTIRE AREA ON FRIDAY NIGHT. AS A RESULT...HIGH TEMPERATURES WILL DROP TO AS MUCH AS 9 DEGREES BELOW NORMAL IN THE EAST ON SATURDAY WHILE THE WEST REMAINS 6 TO 10 DEGREES ABOVE NORMAL. THE UPPER LEVEL TROUGH DRIVING THE STRONGER FRONT FRIDAY NIGHT MAY HELP TO TRIGGER A FEW SHOWERS IN THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS FRIDAY NIGHT AS WELL...BUT LITTLE OR NO ACCUMULATION IS EXPECTED. A QUICK MOVING RIDGE OF HIGH PRESSURE WILL CROSS THE AREA ON SUNDAY WITH REBOUNDING TEMPERATURES. OTHERWISE...DRY WEATHER CONDITIONS WILL CONTINUE THROUGH THE FIRST PART OF THE COMING WORK WEEK. A TROUGH WILL DIG INTO THE PACIFIC NORTHWEST AS A STRONGER POLAR JET CROSSES NM MONDAY AND TUESDAY...BEARING MORE AND POSSIBLY MORE WIDESPREAD FIRE WEATHER CONCERNS. 44 && .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS THROUGH TONIGHT AND BEYOND. WIND GUSTS BETWEEN 35 AND 50 KTS WILL BE POSSIBLE NEAR AND EAST OF MOUNTAIN TOPS ALONG THE CENTRAL MOUNTAIN CHAIN. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 43 && .FIRE WEATHER... MODERATE TO STRONG WEST TO EAST FLOW ALOFT WILL PERSIST TODAY BUT THESE WINDS WILL TEND TO DIMINISH SOMEWHAT BETWEEN THIS MORNING AND THIS AFTERNOON. VERY LOW DAYTIME HUMIDITY AND BREEZY TO WINDY CONDITIONS WILL BE THE RULE TODAY FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER WITH THE EXCEPTION OF THE FAR NORTHEAST PLAINS WHERE WINDS WILL BE IMPEDED SOMEWHAT FROM REACHING THEIR FULL POTENTIAL BY A WEAK WINDSHIFT THAT REACHES THAT AREA BETWEEN MIDDAY AND MID AFTERNOON. THE MOST CRITICAL COMBINATION OF LOW HUMIDITY AND STRONG WIND IS LIKELY FROM JUST EAST OF THE SANDIA AND MANZANO MOUNTAINS TO QUAY...CURRY...AND ROOSEVELT COUNTIES AS WELL AS UP THE INTERSTATE 25 CORRIDOR TO A LITTLE WAYS NORTH OF LAS VEGAS THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH EARLY THIS EVENING FOR ZONES 103...107...AND 108. THE CONCHAS LAKE REGION MAY SEE BETWEEN 1 AND 3 HOURS OF CRITICAL CONDITIONS THIS AFTERNOON...BUT FARTHER TO THE NORTHEAST IN MOST OF HARDING AND UNION COUNTIES WIND SPEEDS ARE EXPECTED TO STAY BELOW CRITICAL. THEREAFTER A RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE WEST FRIDAY NIGHT. FRIDAY WILL BRING LIGHTER WINDS TO MOST OF THE FORECAST AREA...THOUGH BETWEEN 1 AND 3 HOURS OF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN PORTIONS OF EAST AND CENTRAL TORRANCE COUNTY IN THE AFTERNOON. DRY CONDITIONS ARE FORECAST THROUGH AT LEAST THE WEEKEND WITH SOME SLIGHT POTENTIAL FOR MOISTURE TO SEEP INTO NORTHWEST NEW MEXICO EARLY NEXT WEEK. BUT NO HIGH OR EVEN MODERATE CHANCES OF REALLY SIGNIFICANT RAIN OR SNOW ARE IN THE FORECAST THROUGH AT LEAST TUESDAY. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 32 60 27 / 0 0 0 0 GALLUP.......................... 62 24 61 20 / 0 0 0 0 GRANTS.......................... 65 23 62 21 / 0 0 0 0 GLENWOOD........................ 75 32 70 31 / 0 0 0 0 CHAMA........................... 53 18 51 14 / 0 0 5 10 LOS ALAMOS...................... 59 27 58 24 / 0 0 0 5 RED RIVER....................... 49 22 48 15 / 0 0 0 10 TAOS............................ 58 21 54 18 / 0 0 0 5 SANTA FE........................ 62 30 61 29 / 0 0 0 5 SANTA FE AIRPORT................ 64 31 63 28 / 0 0 0 5 ESPANOLA........................ 66 26 65 24 / 0 0 0 5 ALBUQUERQUE HEIGHTS............. 69 39 67 37 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 70 33 68 30 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 68 40 66 38 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 70 36 68 33 / 0 0 0 0 SOCORRO......................... 75 34 72 29 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 57 31 58 28 / 0 0 0 0 MORIARTY/ESTANCIA............... 65 26 65 24 / 0 0 0 0 CARRIZOZO....................... 72 37 70 28 / 0 0 0 0 RUIDOSO......................... 65 35 63 28 / 0 0 0 0 RATON........................... 66 26 57 21 / 0 0 0 10 LAS VEGAS....................... 66 30 63 22 / 0 0 0 5 ROY............................. 66 32 59 25 / 0 0 0 5 CLAYTON......................... 70 30 56 23 / 0 0 5 10 SANTA ROSA...................... 76 33 70 28 / 0 0 0 0 TUCUMCARI....................... 78 33 69 29 / 0 0 5 5 FORT SUMNER..................... 78 32 72 24 / 0 0 0 0 CLOVIS.......................... 77 34 68 28 / 0 0 0 5 PORTALES........................ 80 32 69 23 / 0 0 0 5 ROSWELL......................... 86 43 78 38 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-107-108. && 44/43
Hazardous weather outlook, Feb 26, 6:00 AM MST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST THU FEB 26 2009 NMZ001>021-026-271300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 7 PM MST FOR PARTS OF THE NORTHEAST HIGHLANDS...SANDIA/MANZANO AND GALLINAS MOUNTAINS AND EAST CENTRAL PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS TO RETURN TO MUCH OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN MONDAY...TUESDAY AND WEDNESDAY. STRONG WEST WINDS MAY BECOME QUITE WIDESPREAD ON WEDNESDAY...WHEN SPEEDS COULD REACH 25 TO 35 MPH WITH GUSTS TO 50 MPH EVERYWHERE EXCEPT THE NORTHWEST PLATEAU. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 7:47 AM MST | Red Flag Warning | ABQ | 11 hr | |
| Feb 26, 10:06 AM MST | Wind Advisory | ABQ | 5 hr |
Nearby
High Wind Warnings in New Mexico, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.